Alert archive / Mississippi / Tornado Warnings in 2013
Tornado Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 21, 2013, 8:12 PM CDT for Tallahatchie County, Yalobusha County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 8:12 PM CDT (01:12 UTC)
- Expired
- May 21, 2013, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Tallahatchie County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 160 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:30 PM CDT | TSTM WND DMG | Charleston, MS | ONE MILE NORTH OF HIGHWAY 32...MEASURED 67 MPH WIND FROM THE NORTH...SEVERAL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -554 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991
WFUS54 KMEG 220112
TORMEG
MSC135-161-220200-
/O.NEW.KMEG.TO.W.0019.130522T0112Z-130522T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
812 PM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 900 PM CDT
* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO 14 MILES SOUTHWEST OF
PAYNES...OR 16 MILES EAST OF DREW...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON
AND GEORGE PAYNE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3369 9028 3375 9031 3376 9021 3379 9018
3380 9034 3385 9037 3417 8989 3416 8985
3388 8963 3386 8971 3386 8977 3389 8978
3389 8992 3382 8993 3380 9013 3373 9013
3371 9019 3373 9024
TIME...MOT...LOC 0112Z 246DEG 29KT 3381 9022
$$3 follow-up statements
321
WWUS54 KMEG 220125
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
825 PM CDT TUE MAY 21 2013
MSC135-161-220200-
/O.CON.KMEG.TO.W.0019.000000T0000Z-130522T0200Z/
YALOBUSHA MS-TALLAHATCHIE MS-
825 PM CDT TUE MAY 21 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EASTERN
TALLAHATCHIE AND WESTERN YALOBUSHA COUNTIES...
AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DISTALL...OR 12
MILES SOUTH OF CHARLESTON...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON...
TILLATOBA...DISTALL...TIPPO...EFFIE...ROSEBLOOM...CASCILLA...
LEVERETT...BRYANT AND GEORGE PAYNE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3392 9026 3417 8990 3417 8987 3416 8985
3388 8963 3386 8971 3386 8977 3389 8978
3389 8992 3382 8993 3379 9018
TIME...MOT...LOC 0125Z 246DEG 29KT 3385 9010
$$258
WWUS54 KMEG 220148
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
848 PM CDT TUE MAY 21 2013
MSC135-161-220200-
/O.CON.KMEG.TO.W.0019.000000T0000Z-130522T0200Z/
YALOBUSHA MS-TALLAHATCHIE MS-
848 PM CDT TUE MAY 21 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EASTERN
TALLAHATCHIE AND WESTERN YALOBUSHA COUNTIES...
AT 848 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR SCOBEY...OR 10 MILES SOUTHEAST OF CHARLESTON...MOVING NORTHEAST
AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON...
TILLATOBA...ROSEBLOOM...CASCILLA...BRYANT AND GEORGE PAYNE STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3400 9014 3417 8991 3416 8986 3388 8963
3386 8971 3386 8977 3389 8978 3389 8992
3382 8993 3382 9002
TIME...MOT...LOC 0148Z 246DEG 29KT 3392 8990
$$635
WWUS54 KMEG 220200
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
900 PM CDT TUE MAY 21 2013
MSC135-161-220211-
/O.EXP.KMEG.TO.W.0019.000000T0000Z-130522T0200Z/
YALOBUSHA MS-TALLAHATCHIE MS-
900 PM CDT TUE MAY 21 2013
...THE TORNADO WARNING FOR EASTERN TALLAHATCHIE AND WESTERN YALOBUSHA
COUNTIES HAS EXPIRED...
AT 901 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3400 9014 3417 8991 3416 8986 3388 8963
3386 8971 3386 8977 3389 8978 3389 8992
3382 8993 3382 9002
TIME...MOT...LOC 0148Z 246DEG 29KT 3392 8990
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 21, 8:07 PM CDT, 5 minutes earlier.
Area forecast discussion, May 21, 8:07 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 807 PM CDT TUE MAY 21 2013 .UPDATE... A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. THE ATMOSPHERE ACROSS WEST TENNESSEE HAS BEEN WORKED OVER AND THUS FAR THE STORMS HAVE NOT APPROACHED SEVERE LIMITS. MEANWHILE FURTHER SOUTH...THE LINE IS JUST GETTING INTO NORTHEAST MISSISSIPPI WHERE THE ATMOSPHERE IS MUCH MORE UNSTABLE SINCE NO RAIN HAS FALLEN ACROSS THE AREA TODAY. IN ADDITION...THE SECOND LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE UPPER SHORTWAVE IS BEGINNING TO TO STREAM NORTHWARD ACROSS SOUTHEAST ARKANSAS. DON/T KNOW WHAT THE STORMS WILL DO WHEN THEY MOVE INTO NORTHWEST MISSISSIPPI AS THE ATMOSPHERE HAS BEEN WORKED OVER FROM FIRST LINE. HOWEVER...SEVERE THUNDERSTORM WARNINGS CONTINUE TO BE ISSUED ALONG PORTIONS OF THE LINE SO WILL HANG ON TO THE WATCH FOR NORTH MISSISSIPPI AFTER THE FIRST LINE MOVES THROUGH UNTIL WE SEE WHAT THE STORMS DO ALONG THE SECOND LINE. HOWEVER...WILL CONTINUE TO CLEAR THE WATCH BEHIND THE FIRST LINE ACROSS WEST TENNESSEE. KRM && .DISCUSSION... /ISSUED 304 PM CDT TUE MAY 21 2013/ VERY ACTIVE RADAR THIS AFTERNOON. OVERNIGHT/EARLY MORNING CONVECTION MAY HAVE US FROM A MUCH MORE SIGNIFICANT SEVERE WEATHER OUTBREAK TODAY...ALTHOUGH SEVERE POTENTIAL STILL EXISTS...ESPECIALLY ACROSS NORTH MISSISSIPPI. FARTHER NORTH THE AIRMASS HAS BEEN WORKED OVER...AND ABUNDANT CLOUD COVER HAS KEPT TEMPERATURES QUITE A BIT COOLER. INSTABILITY IS HIGHEST IN NORTH MISSISSIPPI WHERE TEMPERATURES HAVE BEEN ABLE TO CLIMB INTO THE MIDDLE AND UPPER 80S. DEW POINTS ARE IN THE UPPER 60S TO LOWER 70S RESULTING IN CAPES IN EXCESS OF 2500 J/KG AND LI'S BELOW -6C. JUST ACROSS THE STATE LINE IN MOST OF TN...THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS...CAPES ARE GENERALLY BELOW 1500 J/KG WITH LI'S -4C OR GREATER. DEW POINTS ARE ALSO SLIGHTLY HIGHER. IN THE PAST COUPLE OF HOURS STORMS HAVE DEVELOPED IN NORTH MISSISSIPPI AND HAVE SHOWN SOME SIGNS OF ROTATION. 0-3KM HELICITY IS GENERALLY 50-90M^2/S^2 WHICH WOULD CERTAINLY SUPPORT ROTATING STORMS. UPPER LEVEL SUPPORT IS NOT CURRENTLY AS FAVORABLE FOR SEVERE THUNDERSTORMS...ALTHOUGH BETTER SUPPORT IS EXPECTED TO MOVE IN TONIGHT. ANOTHER ROUND OF STORMS CAN BE SEEN OVER NORTH TEXAS INTO OKLAHOMA. THIS LINE WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE MIDSOUTH OVERNIGHT. NUMEROUS OUTFLOW BOUNDARIES WILL ONLY HELP SUPPORT FOCUS UPDRAFTS AND MAINTAIN A SEVERE THREAT. A SHORTWAVE TROUGH CURRENTLY OVER THE TEXAS AND OKLAHOMA PANHANDLES WILL SHIFT TO THE EAST THIS EVENING AND APPROACH THE MISSISSIPPI RIVER BY SUNRISE. A SURFACE LOW HAS DEVELOPED OVER NORTH TEXAS AND SHOULD TRACK NORTHEAST ACROSS CENTRAL ARKANSAS DURING THE NIGHT. WE WILL SEE A 40-45KT LLJ DEVELOP BY MIDNIGHT AND MUCH OF THE MIDSOUTH WILL BE IN THE RIGHT ENTRANCE REGION OF A 70-80KT UPPER LEVEL JET. THIS ADDITIONAL DYNAMIC SUPPORT WILL MOVE IN JUST AS WE LOSE DAYTIME THERMODYNAMIC SUPPORT. THUS FEEL LIKE THE THREAT FOR SEVERE WEATHER WILL REMAIN ABOUT THE SAME DURING THE NIGHT...MARGINAL BUT CERTAINLY NOT ZERO. RESEARCHERS AT MISSISSIPPI STATE UNIVERSITY LAUNCHED A WEATHER BALLOON MIDDAY ABOUT 30 MILES SOUTHWEST OF GREENWOOD MISSISSIPPI. IT SHOWS A BIT OF A CAP AT 10KFT...BUT CAPE IN EXCESS OF 3500 J/KG. FARTHER NORTH AT LITTLE ROCK A MIDDAY SOUNDING WAS INDICATIVE OF A WORKED OVER ENVIRONMENT...FEATURING ONLY 343 JOULES OF CAPE. ANY THREATS FROM STORMS IN WEST TENNESSEE AND EAST ARKANSAS WOULD BE PRIMARILY HAIL. A COLD FRONT WILL SWEEP ACROSS THE MIDSOUTH TOMORROW BRINGING AN END TO THE PRECIPITATION. THE FRONT SHOULD MOVE INTO EAST ARKANSAS BY 10 AM...CROSS THE MISSISSIPPI RIVER MIDDAY AND EXIT INTO CENTRAL TENNESSEE/NORTH ALABAMA DURING THE MID AFTERNOON HOURS. RAIN WILL LIKELY LIMIT TEMPERATURES AGAIN TOMORROW BUT AS RAIN ENDS...WE COULD SEE TEMPERATURES SURGE INTO THE LOW 80S DURING THE AFTERNOON HOURS. THE DIURNAL TEMPERATURE PROFILE WILL LIKELY BE TRICKY TOMORROW DUE THE RAINFALL AND FRONT. THURSDAY THROUGH THE WEEKEND LOOK MOSTLY DRY. TEMPERATURES THURSDAY WILL BE NEAR NORMAL...WITH COOLISH FRIDAY...THEN TRENDING GRADUALLY WARMER THROUGH THE WEEKEND. FRIDAY THROUGH THE WEEKEND OUR WEATHER SHOULD BE PRIMARILY INFLUENCED BY A WEAK RIDGE ALOFT AND SURFACE HIGH PRESSURE RESULTING IN DRY CONDITIONS. && .AVIATION... 00Z TAF CYCLE ONGOING LINE OF THUNDERSTORMS WILL MOVE EAST OF THE MIDSOUTH..LEAVING MAINLY STRATIFORM RAIN WITH SOME EMBEDDED THUNDERSTORMS MOVING THROUGH THE REGION OVERNIGHT. CEILINGS SHOULD REMAIN ABOVE 2000FT AT ALL SITES. EXPECT CONDITIONS TO SLOWLY IMPROVE THRU MIDMORNING TOMORROW. SAK && && .PRELIMINARY POINT TEMPS/POPS... MEM 69 83 61 82 / 100 60 10 10 MKL 67 81 58 81 / 100 60 10 10 JBR 65 82 57 80 / 100 40 10 10 TUP 67 83 60 86 / 100 70 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 21, 3:18 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CDT TUE MAY 21 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-222230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 318 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH TODAY AND TONIGHT. MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT AS A STRONG AREA OF LOW PRESSURE MOVES INTO THE LOWER MISSISSIPPI VALLEY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS ALONG WITH A SECONDARY POTENTIAL FOR PERHAPS A TORNADO. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED IN SUPPORT OF SEVERE WEATHER OPERATIONS TODAY AND TONIGHT.
In the hours before
Local storm report, May 21, 5:06 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD HORN LAKE 34.96N 90.04W
05/21/2013 DESOTO MS PUBLIC
INTERSECTION OF NAIL ROAD AND TWIN LAKES COMPLETELY
FLOODED.
0459 PM FLASH FLOOD SOUTHAVEN 34.97N 90.00W
05/21/2013 DESOTO MS TRAINED SPOTTER
WATER OVER RASCO ROAD EAST OF HWY 51. ALSO PEA SIZE HAIL.
&&
ZEILocal storm report, May 21, 5:08 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM FUNNEL CLOUD TRUMANN 35.67N 90.52W
05/21/2013 POINSETT AR PUBLIC
0343 PM HAIL 3 NE TRUMANN 35.71N 90.48W
05/21/2013 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
0355 PM HAIL MARKED TREE 35.53N 90.42W
05/21/2013 E0.50 INCH POINSETT AR PUBLIC
PUBLIC REPORTS DIME SIZE HAIL.
0435 PM FLASH FLOOD HORN LAKE 34.96N 90.04W
05/21/2013 DESOTO MS PUBLIC
INTERSECTION OF NAIL ROAD AND TWIN LAKES COMPLETELY
FLOODED.
0459 PM FLASH FLOOD SOUTHAVEN 34.97N 90.00W
05/21/2013 DESOTO MS TRAINED SPOTTER
WATER OVER RASCO ROAD EAST OF HWY 51. ALSO PEA SIZE HAIL.
&&
ZEILocal storm report, May 21, 5:34 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLASH FLOOD HORN LAKE 34.96N 90.04W
05/21/2013 DESOTO MS BROADCAST MEDIA
LAW ENFORCEMENT CLOSED US HWY51 JUST SOUTH OF STATELINE
ROAD.
&&
ZEILocal storm report, May 21, 5:57 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FLASH FLOOD HORN LAKE 34.96N 90.04W
05/21/2013 DESOTO MS BROADCAST MEDIA
NUMEROUS HOMES REPORT FLOODING IN DESOTO VILLAGE. UP TO
TWO FEET DEEP IN PLACES.
0542 PM HAIL 3 N COLLIERVILLE 35.10N 89.68W
05/21/2013 E1.00 INCH SHELBY TN PUBLIC
QUARTER SIZE HAIL COLLIERVILLE-ARLINGTON AND RALEIGH
LAGRANGE.
&&
ZEILocal storm report, May 21, 6:37 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FLASH FLOOD 3 ENE ARLINGTON 35.30N 89.62W
05/21/2013 FAYETTE TN TRAINED SPOTTER
STATE HWY 196 AT ORR RD COVERD BY WATER.
0604 PM FLASH FLOOD OLIVE BRANCH 34.95N 89.83W
05/21/2013 DESOTO MS TRAINED SPOTTER
HOMES AND BUSINESSES ON GOODMAN NEAR MALONE FLOODED WITH
UP TO 3 FEET OF WATER.
0615 PM FLASH FLOOD DOWNTOWN MEMPHIS 35.13N 90.05W
05/21/2013 SHELBY TN BROADCAST MEDIA
I-55 NORTH AFTER 3RD CLSED DUE TO FLOODING.
&&
ZEILocal storm report, May 21, 6:50 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
650 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD HORN LAKE 34.96N 90.04W
05/21/2013 DESOTO MS STORM CHASER
MAJOR FLASH FLOODING ACROSS SOUTHAVEN AND HORN LAKE WITH
MANY ROADS IMPASSABLE. RAIN GAUGE MEASURED 4.29INCHES AT
CHASERS HOME LOCATION OVER A PERIOD OF FOUR HOURS.
&&
ZEIThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:30 PM CDT | Flash Flood Warning | MEG | Panola | 3 hr |
| May 21, 8:05 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 25 min |
| May 21, 8:38 PM CDT | Flash Flood Warning | MEG | Panola, Tallahatchie, Yalobusha | 3 hr |
| May 21, 8:44 PM CDT | River Flood Advisory | MEG | Coahoma, Tunica | 36 hr |
| May 21, 9:02 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 43 min |
| May 21, 9:09 PM CDT | Flash Flood Warning | MEG | Lafayette, Panola, Yalobusha | 3 hr |
| May 21, 9:21 PM CDT | River Flood Warning | MEG | Tate, Tunica | 23 hr |
| May 22, 12:25 AM CDT | Special Weather Statement | MEG | Alcorn, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 50 min |
| May 22, 12:36 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 39 min |
| May 22, 1:13 AM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 32 min |
| May 22, 10:03 AM CDT | River Flood Warning | MEG | Quitman | 23 hr |
Nearby
Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.